Hostname: page-component-77c89778f8-m42fx Total loading time: 0 Render date: 2024-07-25T00:05:12.916Z Has data issue: false hasContentIssue false

Stationary sets and infinitary logic

Published online by Cambridge University Press:  12 March 2014

Saharon Shelah
Affiliation:
Institute of Mathematics, Hebrew University, Jerusalem, Israel
Jouko Väänänen
Affiliation:
Department of Mathematics, University of Helsinki, Helsinki, Finland

Abstract

Let be the class of structures 〈λ, <, A〉, where Aλ is disjoint from a club, and let be the class of structures 〈λ, <, A), where Aλ contains a club. We prove that if λ = λ<κ is regular, then no sentence of Lλ + κ separates and On the other hand, we prove that if λ = μ+ , μ = μ<μ, and a forcing axiom holds (and if μ = ℵ0), then there is a sentence of Lλλ which separates and .

Type
Research Article
Copyright
Copyright © Association for Symbolic Logic 2000

Access options

Get access to the full version of this content by using one of the access options below. (Log in options will check for institutional or personal access. Content may require purchase if you do not have access.)

References

REFERENCES

[1]Hyttinen, T., Model theory for infinite quantifier languages, Fundamenta Mathematicae, vol. 134 (1990), pp. 125–142.CrossRefGoogle Scholar
[2]Martin, D. A. and Solovay, R. M., Internal Cohen extensions, Annals of Mathematical Logic, vol. 2 (1970), no. 2, pp. 143–178.CrossRefGoogle Scholar
[3]Mekler, A. and Shelah, S., The Canary tree, Canadian Mathematical Bulletin, vol. 36 (1993), no. 2, pp. 209–215.CrossRefGoogle Scholar
[4]Mekler, A. and Väänänen, J., Trees and -subsets of ω1ω1, This Journal, vol. 58 (1993), pp. 1052–1070.Google Scholar
[5]Shelah, S., A weak generalization of MA to higher cardinals, Israel Journal of Mathematics, vol. 30 (1978), pp. 297–306.CrossRefGoogle Scholar
[6]Todorčević, S. and Väänänen, J., Trees and Ehrenfeucht-Fraïssé games, Annals of Pure and Applied Logic, vol. 100 (1999), pp. 69–97.CrossRefGoogle Scholar